Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

August 26, 2021Lycoming County, Pennsylvania

NWS State College, PA issued this special weather statement at Aug 26, 2021, 4:10 PM EDT for Lycoming County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:10 PM EDT (20:10 UTC)
Expired
Aug 26, 2021, 4:45 PM EDT
In force
35 min
Issued by
NWS State College, PA
Hail
0.25 in
Wind
50

County Lycoming County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS81 KCTP 262010
SPSCTP

Special Weather Statement
National Weather Service State College PA
410 PM EDT Thu Aug 26 2021
 
PAZ041-262045-
Northern Lycoming PA-
410 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of north central
Lycoming County through 445 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ralston. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Ralston and Trout Run. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 7712 4155 7700 4148 7687 4134 7704
TIME...MOT...LOC 2008Z 308DEG 2KT 4147 7699 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

Travis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:19 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 26, 3:19 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
319 PM EDT Thu Aug 26 2021

.SYNOPSIS...
Hot and humid conditions will continue for at least today and
tomorrow. Heat indices are forecast to peak around 100 degrees
throughout the Lower Susquehanna Valley today and Friday.
Thunderstorms will also be in the forecast each afternoon and
evening.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Isolated convection developing late this afternoon across
northeast portions of CWA. Also expect some development over
the Laurels/southwest counties through the evening hours.

Any storms/showers will again quickly dissipate with the loss
of heating, leaving another very warm and muggy night across the
region, pretty much a carbon copy of just about every night so
far this August.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Any morning fog will again quickly dissipate after sunrise
leading to mostly sunny skies. Friday looks very similar heat
and humidity- wise to today. There may be an increased pop risk
of thunder over the eastern part of the CWA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The Euro and GFS are indicating that this weekend will be
stormy, especially Saturday. Increased POPs above NBM guidance.
Expect numerous scattered showers and thunderstorms much of the
day on Saturday. Sunday will be similar, but perhaps with less
coverage than Saturday. The weekend high temperatures will be
several degrees above normal for this time of year. With warm
dewpoint temperatures, expect muggy conditions to continue.

A cold front will move through the region on Monday and Tuesday,
bringing a chance for showers and thunderstorms during the
afternoon on Monday and early Tuesday. Temperatures at the
beginning of the week will start warmer than normal, before they
trend to about normal for the middle and end of the week.

Late Tuesday and into Wednesday, models are hinting that there
will be a surge of moisture from the remnants of the tropical
system that is currently forming in the gulf. High pressure
centered over the Atlantic will guide the moisture to
Pennsylvania. This tropical moisture will fuel showers over
Pennsylvania Tuesday night through Wednesday. Tropical moisture
appears to leave the region on Thursday as a Canadian High
develops and helps to push that moisture to the southeast.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
With morning fog and low clouds dissipating, most of today
should be dry with VFR conditions. An isolated shower or storm
will be possible in the afternoon and evening, particularly
across the southwestern airfields. Winds will be light outside
of thunderstorms.

Valley fog is expected to develop once again overnight, and
potentially be more widespread than this morning due to higher
dewpoints and calm winds.

Outlook...

Fri-Mon...AM valley fog. Sct PM tsra, impacts poss.

&&

.CLIMATE...
Bradford reached 88 degrees on Wednesday. This broke the old
record of 86 degrees set in 1959.

Another hot day is expected today.

MAXIMUM TEMPERATURE VALUES FOR FOR THURSDAY (26TH)
                         NORMAL    RECORD    YEAR
WILLIAMSPORT               81        98      1948
HARRISBURG                 84        99      1948
ALTOONA                    80        96      1948
BRADFORD                   76        88      1959

Meteorological Summer (June-July-August) is tracking in the top
10 at Harrisburg with very warm nights (avg. minT) contributing
more than hot days (avg. maxT). More to come into month-end.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Gartner
NEAR TERM...DeVoir/Dangelo/Martin/Gartner
SHORT TERM...Ross/Gartner
LONG TERM...Gutierrez
AVIATION...Colbert
CLIMATE...
Hazardous weather outlook, Aug 26, 4:57 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
457 AM EDT Thu Aug 26 2021

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
049>053-058-270900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Bedford-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
457 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered afternoon and evening thunderstorms could result
in localized flooding on both Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ026>028-035-036-056-057-059-063>066-270900-
Huntingdon-Mifflin-Juniata-Fulton-Franklin-Perry-Dauphin-Lebanon-
Cumberland-Adams-York-Lancaster-
457 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Heat indices will top out between 95 and 100 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices will top out between 95 and 100 degrees again on
Friday afternoon.

Scattered afternoon and evening thunderstorms could result in
localized flooding on both Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

In the hours before

Special weather statement, Aug 26, 2:33 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service State College PA
233 PM EDT Thu Aug 26 2021

PAZ042-261915-
Sullivan PA-
233 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Sullivan County through 315 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lincoln Falls. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lincoln Falls and Shunk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this stationary storm and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 4158 7676 4157 7652 4151 7656 4152 7679
      4158 7681 4159 7680
TIME...MOT...LOC 1832Z 028DEG 0KT 4157 7666

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Aug 26, 3:02 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service State College PA
302 PM EDT Thu Aug 26 2021

PAZ037-041-261945-
Northern Lycoming PA-Tioga PA-
302 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of north central
Lycoming and southeastern Tioga Counties through 345 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ralston, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ralston, Ogdensburg and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4168 7688 4160 7688 4159 7681 4151 7679
      4146 7686 4141 7702 4145 7711 4154 7711
      4160 7708 4166 7702 4169 7689
TIME...MOT...LOC 1901Z 224DEG 8KT 4155 7692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Colbert
Special weather statement, Aug 26, 3:53 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service State College PA
353 PM EDT Thu Aug 26 2021

PAZ037-041-262030-
Northern Lycoming PA-Tioga PA-
353 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Lycoming and southeastern Tioga Counties through 430 PM EDT...

At 352 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ogdensburg. This storm was nearly stationary.

HAZARD...Pea size hail and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects and ponding of water on
         roadways.

Locations impacted include...
Ogdensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4170 7688 4160 7688 4159 7681 4155 7680
      4148 7687 4158 7706 4171 7690
TIME...MOT...LOC 1952Z 213DEG 3KT 4159 7692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DeVoir
Special weather statement, Aug 26, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
410 PM EDT Thu Aug 26 2021

PAZ041-262045-
Northern Lycoming PA-
410 PM EDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of north central
Lycoming County through 445 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ralston. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ralston and Trout Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 7712 4155 7700 4148 7687 4134 7704
TIME...MOT...LOC 2008Z 308DEG 2KT 4147 7699

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Travis

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:47 PM EDTSpecial Weather StatementCTPFulton43 min
Aug 26, 2:33 PM EDTSpecial Weather StatementCTPSullivan42 min
Aug 26, 3:02 PM EDTSpecial Weather StatementCTPLycoming43 min
Aug 26, 3:53 PM EDTSpecial Weather StatementCTPLycoming37 min
Aug 26, 4:33 PM EDTSevere Thunderstorm WarningCTPLycoming42 min
Aug 26, 4:41 PM EDTSevere Thunderstorm WarningCTPAdams34 min
Aug 26, 5:34 PM EDTSpecial Weather StatementCTPSomerset26 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.